So recently I have had problems with my left hand twitching and shaking. I'm starting to get concerned. I currently take 300mg Dilantin daily for epilepsy. I have a strange kind of epilepsy in addition to grand mal seizures, I have what have been defined as "reflex epilepsy". Meaning when I go from sitting to standing, walking to running, for things similar... Normally, I have to wait a few seconds till my brain stops misfiring and I can control my legs.I've had it as a child and both my brothers have it, same exact kind. My sister does not. My dad said he had it but it went away. The doctors did not know what it was for years till I had a grand mal seizure... they treated it the grand mal seizure with Dilantin and the other issure went away. my brothers all got on Dilantin and they no longer deal with the same issure. I say this because I think the twitching might be related, so I'm going to try to up my dosage and see if it fixes the issue.
but I'm worried I might have MS. My stomach mussels were twitching yesterday, My hand was shaking and twitching more then normal too. Sleep seemed to fix the issues, but while I was sleeping my eye mussels were twitching, my leg mussels, my stomach, all slightly twitching. It all made me tired.
I do drink too. and the night before I had a bit to drink.
I notice my body starts to shake really bad (unusually) if I'm even slightly cold.
Lastly, for many years when I lye down to sleep, I always feel the need to move my legs a lot before I fall asleep... don't know if its related.
Is the shaking and twitching related to my epilepsy? how do I know if I have something worse like Parkinson's Disease or MS?
I have been on Dilantin for 4 months following a craniotomy, am am currently getting weaned off it. I have also had most of the same symptoms since my surgery, and after a bit of investigating online I found that many of these can be caused by Dilantin. Since I've dropped my dose, I've noticed an improvement. Also, in all that I read it said not to drink alcohol while taking Dilantin-maybe this is exacerbating your symptoms? Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.